Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 20, 2008, 6:44 PM EDT for 4 counties in North Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 6:44 PM EDT (22:44 UTC)
- Expired
- May 20, 2008, 7:16 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:47 PM EDT | HAIL 1 | Buies Creek, NC | QUARTER SIZE HAIL REPORTED IN BUIES CREEK. |
| May 20, 6:54 PM EDT | HAIL 1.75 | Erwin, NC | GOLF BALL SIZE HAIL IN ERWIN. REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 202244 SVRRAH NCC051-085-101-163-202330- /O.NEW.KRAH.SV.W.0155.080520T2244Z-080520T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 644 PM EDT TUE MAY 20 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 730 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUIES CREEK...OR OVER LILLINGTON...MOVING EAST AT 60 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ERWIN...LINDEN... DUNN... SPIVEYS CORNER... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. THIS STORM HAS THE POTENTIAL OF PRODUCING HAIL OF AT LEAST GOLF BALL SIZE. HAIL THIS SIZE IS CAPABLE OF BREAKING WINDOWS...DAMAGING HOUSES AND DENTING VEHICLES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3538 7833 3509 7851 3527 7890 3550 7873 TIME...MOT...LOC 2244Z 292DEG 52KT 3535 7878 $$ GIH
1 follow-up statement
000 WWUS52 KRAH 202316 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 715 PM EDT TUE MAY 20 2008 NCC051-085-101-163-202325- /O.CAN.KRAH.SV.W.0155.000000T0000Z-080520T2330Z/ CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC- 715 PM EDT TUE MAY 20 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSTON... EASTERN HARNETT...NORTHWESTERN SAMPSON AND NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3538 7833 3509 7851 3527 7890 3550 7873 TIME...MOT...LOC 2315Z 292DEG 52KT 3518 7827 $$ GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:15 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 20, 3:15 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE MAY 20 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE DELMARVA COAST THIS AFTERNOON. THE TRAILING COLD FRONT...IN UNISON WITH AN UPPER LEVEL DISTURBANCE...WILL MOVE ACROSS THE STATE THIS EVENING...RESULTING IN STRONG SHOWERS AND THUNDERSTORMS. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE AREA THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM TUESDAY... ACTIVE CONVECTIVE WEATHER EXPECTED THROUGH 00Z AS A COLD FRONT DRIFTS SE ACROSS THE FORECAST AREA. AIR MASS AHEAD OF BOUNDARY HAS BECOME MODERATELY UNSTABLE WITH AN AXIS OF SURFACE LIFTED INDICES -6/-7 C OVER THE REGION. 850-500MB WINDS REMAIN ROBUST WITH VAD WIND PROFILES DEPICTING 35-50KTS OF WIND THROUGH THE COLUMN WITH 60-65KTS BETWEEN 12000-14000FT. MID LEVEL LAPSE RATES ACROSS THE SOUTHERN PIEDMONT INTO THE COASTAL PLAIN HOVERING BETWEEN 7-7.5 DEG C/KM WHILE LOW LEVEL LAPSE RATES CLOSE TO 8-8.5 DEG C/KM. THIS SUGGEST THAT STORMS SHOULD INTENSIFY AS THEY MOVE INTO CENTRAL NC FROM THE W-NW. DUE TO LAPSE RATES AND FREEZING LEVEL AROUND 12000 FT...MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. BY 00Z...EXPECT MAIN BAND OF CONVECTION TO LIE SOUTH OF HIGHWAY 64...EXITING THE REGION BETWEEN 03-05Z. SEVERE THREAT WILL DIMINISH BETWEEN 00Z-02Z AS WINDS ALOFT SUBSIDE AND AIR MASS STABILIZES DUE TO LOSS OF HEATING. DRIER MORE STABLE AIR WILL ADVECT ON W-NW FLOW BEHIND THE EXITING SYSTEM. CLOUDS WILL GRADUALLY DIMINISHES FROM WEST-TO-EAST AFTER 05Z. MOST AREAS SHOULD BE MOSTLY CLEAR/PARTLY CLOUDY BETWEEN 09-12Z. MINS TONIGHT SHOULD RANGE FROM LOWER 50S ACROSS THE NW AND FAR NORTH TO THE MID/UPPER 50S ELSEWHERE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS 315 PM TUESDAY... A STRONG...QUASI-STATIONARY CLOSED LOW WILL GYRATE OVER SE CANADA/JAMES BAY THROUGH THURSDAY.... BEFORE FINALLY MOVING EAST INTO THE NORTHERN ATLANTIC WATERS ON FRIDAY. SHEARED VORTICITY ENERGY WILL ROTATE THROUGH THE BASE OF THE ASSOCIATED DEEP TROUGH...MOVING ACROSS NORTHERN SECTIONS OF THE FORECAST AREA WEDNESDAY AFTERNOON. AS THE DISTURBANCE DROPS ACROSS THE REGION...A LOW PRESSURE TROUGH DEVELOPS OVER THE AREA WITH LOW-LEVEL LAPSE RATES INCREASING TO 8.25 TO 9.0 C/KM ACROSS THE NE COASTAL PLAINS...WITH MID-LEVEL LAPSE RATES PEAKING AT AROUND 6.5 C/KM. HOWEVER...BOTH THE WRF AND GFS KEEPS MIXED LAYER AND SURFACE BASED CAPE VALUES AWFULLY WEAK (<250 J/KG)...WITH MODEL FORECAST SOUNDINGS INDICATING A 5 KFT DRY SUB CLOUD LAYER...FROM FROM THE DEEP W/NWLY ALOFT. COULD SEE A QUICK/ISOLATED PASSING SHOWER...BUT IT WILL REMAIN OF LITTLE CONSEQUENCE OR IMPACT. WITH THE OMEGA BLOCKING PATTERN OVER THE CONUS...MODELS ARE IN EXCELLENT AGREEMENT WITH THE GENERAL FLOW PATTERN. HOWEVER...THERE REMAINS SOME SUBTLE SHORTWAVE DISCREPANCIES IN THE THURSDAY THROUGH FRIDAY PERIOD...THAT COULD RESULT IN HARD TO TIMED MESOSCALE CONVECTION. STARTING WITH THE GFS...FOR THE PAST COUPLE OF MODEL RUNS THE GFS HAS BEEN HINTING AT THE POTENTIAL FOR THE DEVELOPMENT OF AN MESOSCALE CONVECTIVE SYSTEM (MCS)...NORTH AND NORTHEAST OF A STRONG THETA-E RIDGE AXIS/WARM AIR ADVECTION PATTERN OVER THE CENTRAL PLAINS/UPPER MS VALLEY. THE 850-300 MEAN WIND FLOW...WOULD ALLOWED THE ORGANIZED CONVECTION TO PROPAGATE NW TO SE INTO THE REGION. AT THIS TIME...MODELS SUGGEST THE BEST INSTABILITY AND HIGHER PWATS...REMAIN SOUTH OF THE AREA...ALONG THE STALLED SFC BOUNDARY ACROSS GA AND SC. THE NAM DEVELOPS CONVECTION ACROSS THE SOUTH FOR A DIFFERENT REASON...AS IT DEVELOPS STRONG CONVECTION ACROSS THE STALLED FRONTAL BOUNDARY/INSTABILITY AXIS...WHEN A SHEARED S/W ENERGY CURRENTLY OVER MEXICO...LIFTS NORTH THE THROUGH THE LOWER MS VALLEY AND SOUTHEAST. AT THIS TIME CENTRAL NC LOOKS TO BE JUST NORTH OF THE SUFFICIENT INSTABILITY AND HIGHER PWAT AS SURFACE HIGH NOSES IN FROM THE NORTHWEST. FOR NOW WILL INCLUDE AN ISOLATED CHANCE OF THUNDER ACROSS SOUTHERN PORTIONS OF THE CWA FOR THURSDAY AFTERNOON THROUGH FRIDAY. MODEL FORECAST LOW-LEVEL THICKNESSES SUPPORT MOS STATISTICAL GUIDANCE THROUGH THE PERIOD. HIGHS 75 TO 80. LOWS 50 TO 55. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 315 PM... THE CLOSED LOW OVER THE CANADA MARITIMES BREAKS DOWN BY SUNDAY...ALLOWING THE SUBTROPICAL RIDGE TO BUILD EAST OVER THE AREA. LOW-LEVEL SOUTHERLY RETURN FLOW DEVELOPS BY MEMORIAL DAY...AND WILL MARK THE RETURN OR ABOVE NORMAL TEMPERATURES AND MORE HUMID AIR INTO THE REGION FROM THE SOUTH. DRY FORECAST WITH ABSENCE OF MOISTURE TRANSPORT INTO THE REGION. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 230 PM TUESDAY... BAND OF CONVECTION HAS DEVELOPED ALONG A E-SE MOVING SURFACE BOUNDARY. THIS BOUNDARY EXPECTED TO LIE ACROSS THE SOUTHERN PIEDMONT...THROUGH THE SANDHILLS...THEN INTO THE CENTRAL/SOUTHERN COASTAL PLAIN BY 00Z WED. EXPECT A BRIEF PERIOD OF MVFR/IFR CONDITIONS WITH THE PASSAGE OF THE CONVECTION. WIND GUSTS NEAR THE SURFACE WILL GUSTS AS HIGH AS 40-45 KTS IN VICINITY OF THE STORMS. AWAY FROM THE STORMS...WIND GUSTS AROUND 30 KTS WILL BE COMMON. EXPECT CONVECTION IN THE TRIAD VICINITY UNTIL 21Z. AROUND KRWI AND KRDU...CONVECTION EXPECTED BETWEEN 20-23Z. IN KFAY...EXPECT CONVECTION BETWEEN 21Z-00Z. W-NW FLOW BEHIND THE SURFACE BOUNDARY AND THE EXITING MID LEVEL TROUGH WILL USHER DRIER MORE STABLE AIR INTO THE REGION. THIS WILL RESULT IN GRADUAL CLEARING FROM WEST-TO-EAST AFTER MIDNIGHT. EXPECT VFR CONDITIONS WED. WILL SEE SCATTERED TO BROKEN CUMULUS FIELD DEVELOP DUE TO HEATING WITH CLOUD BASES BETWEEN 4500-6000FT. SURFACE WINDS WED GENERALLY 250-280 DEGREES WITH SPEEDS OF 10 KTS. VFR CONDITIONS SHOULD PREDOMINATE WED NIGHT THROUGH SUNDAY AS A BROAD UPPER LEVEL TROUGH MAINTAINS ITS INFLUENCE ALONG THE ATLANTIC SEABOARD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...CBL LONG TERM...CBL AVIATION...WSS
Hazardous weather outlook, May 20, 6:39 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 639 PM EDT TUE MAY 20 2008 NCZ040>043-073>078-083>086-088-089-211000- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 639 PM EDT TUE MAY 20 2008 ...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A BAND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST SOUTHEAST ACROSS THE SOUTHERN COUNTIES OF CENTRAL NORTH CAROLINA THROUGH 8 PM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038-039-211000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH- 639 PM EDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER THE SOUTHERN COUNTIES SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Local storm report, May 20, 6:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL CUMNOCK 35.54N 79.23W
05/20/2008 E0.88 INCH LEE NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED NICKEL SIZE HAIL IN CUMNOCK.
&&
BSDLocal storm report, May 20, 6:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL PINEBLUFF 35.11N 79.47W
05/20/2008 E0.75 INCH MOORE NC LAW ENFORCEMENT
&&
BSDLocal storm report, May 20, 6:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 SW ABERDEEN 35.08N 79.47W
05/20/2008 E1.00 INCH MOORE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR ADDOR.
&&
BSDLocal storm report, May 20, 6:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 S ABERDEEN 35.08N 79.43W
05/20/2008 E1.75 INCH MOORE NC TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED NEAR HWY 211 ALONG THE
MOORE/HOKE COUNTY LINE.
&&
BSDLocal storm report, May 20, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 2 S ASHLEY HEIGHTS 35.07N 79.38W
05/20/2008 E0.88 INCH HOKE NC TRAINED SPOTTER
NICKEL SIZE HAIL IN ASHLEY HEIGHTS.
0620 PM HAIL 1 E PRINCETON 35.47N 78.14W
05/20/2008 E0.88 INCH JOHNSTON NC TRAINED SPOTTER
NICKEL SIZE ON CAPPS BRIDGE ROAD..NEAR U.S. 70.
&&
SMITHLocal storm report, May 20, 6:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 1 SW LILLINGTON 35.38N 78.83W
05/20/2008 E1.75 INCH HARNETT NC TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED ALONG US HWY 421.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 61 min |
| May 20, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 65 min |
| May 20, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 48 min |
| May 20, 3:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 31 min |
| May 20, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 37 min |
| May 20, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 56 min |
| May 20, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 30 min |
| May 20, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| May 20, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 62 min |
| May 20, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 46 min |
| May 20, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 25 min |
| May 20, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 64 min |
| May 20, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 58 min |
| May 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 40 min |
| May 20, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 48 min |
| May 20, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 30 min |
| May 20, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 30 min |
| May 20, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 39 min |
| May 20, 5:03 PM EDT | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 30 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Orange and 1 more | 47 min |
| May 20, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 42 min |
| May 20, 5:18 PM EDT | Tornado Warning | RAH | Harnett, Johnston, Wake | 33 min |
| May 20, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 41 min |
| May 20, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 36 min |
| May 20, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Randolph | 45 min |
| May 20, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
| May 20, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond | 64 min |
| May 20, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 41 min |
| May 20, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 29 min |
| May 20, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 43 min |
| May 20, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 42 min |
| May 20, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 43 min |
| May 20, 6:57 PM EDT | Areal Flood Advisory | RAH | Moore | 63 min |
| May 20, 7:04 PM EDT | Tornado Warning | RAH | Cumberland | 26 min |
| May 20, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 35 min |
| May 20, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| May 20, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.